MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE

AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE
Model Number URF-P7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Septic Shock (2068)
Date of Event 02/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to (b)(6).The event date was reported as the publication date of the literature.
 
Event or Problem Description
Olympus reviewed a literature titled "understanding the role of ureteral access sheath in preventing post-operative infectious complications in stone patients treated with ureteroscopy and ho:yag laser lithotripsy: results from a tertiary care referral center".The use of ureteral access sheaths (uas) limits the irrigation-induced increase in intrarenal pressure during ureteroscopy (urs).We investigated the relationship between uas and rates of postoperative infectious complications in stone patients treated with urs.Data from 369 stone patients treated with urs from september 2016 to december 2021 at a single institution were analyzed.Uas (10/12 fr) placement was attempted in case of intrarenal surgery.The chi-square test was used to assess the relationship between the use of uas and fever, sepsis, and septic shock.Univariable and multivariable logistic regression analyses tested the association of patients¿ characteristics and operative data and the rate of postoperative infectious complications.Full data collection of 451 urs procedures was available.Overall, uas was used in 220 (48.8%) procedures.As for postoperative infectious sequalae, we recorded fever (n = 52; 11.5%), sepsis (n = 10; 2.2%), and septic shock (n = 6; 1.3%).Of those, uas was not used in 29 (55.8%), 7 (70%), and 5 (83.3%) cases, respectively (all p > 0.05).At multivariable logistic regression analysis, performing urs without uas was not associated with the risk of having fever and sepsis, but it increased the risk of septic shock (or = 14.6; 95% ci = 1.08¿197.1).Moreover, age-adjusted cci score (for fever-or = 1.23; 95% ci = 1.07¿1.42, sepsis-or = 1.47; 95% ci = 1.09¿1.99, and septic shock-or = 1.61; 95% ci = 1.08¿2.42, respectively), history of fever secondary to stones (for fever-or = 2.23; 95% ci = 1.02¿4.90) and preoperative positive urine culture (for sepsis-or = 4.87; 95% ci = 1.12¿21.25) did emerge as further associated risk factors.Type of adverse events/number of patients sepsis(n=10) septic shock(n=6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.There was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes information added to b5.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received: the olympus ureteroscopes are only mentioned in the study in the context of the description of the surgical technique and the instrumentation used.The device is not the subject of the article itself to ascertain whether these instruments have malfunctioned or whether they may have caused patient adverse events.The two are therefore considered to be unrelated, according to the surgeons.

Brand Name
URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20591641
Report Number9610595-2024-22463
Device Sequence Number6551055
Product Code FGB
UDI-Device Identifier04953170435096
UDI-Public04953170435096
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberURF-P7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown